Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 334, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2017, 7:46 AM CDT for Okmulgee County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 7:46 AM CDT (12:46 UTC)
- Expired
- Jun 15, 2017, 8:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2077 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
911
WUUS54 KTSA 151246
SVRTSA
OKC111-151330-
/O.NEW.KTSA.SV.W.0334.170615T1246Z-170615T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
746 AM CDT THU JUN 15 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Okmulgee County in northeastern Oklahoma...
* Until 830 AM CDT
* At 746 AM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Beggs to 3 miles northwest of
Okmulgee to 2 miles south of Bald Hill, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Okmulgee... Morris...
Beggs... Preston...
Okmulgee State Park... Bald Hill...
Eram...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3580 9599 3577 9581 3564 9571 3561 9571
3555 9593 3558 9616 3575 9620 3577 9619
TIME...MOT...LOC 1246Z 318DEG 12KT 3569 9616 3566 9602 3570 9584
HAIL...1.00IN
WIND...60MPH
$$4 follow-up statements
926
WWUS54 KTSA 151259
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
759 AM CDT THU JUN 15 2017
OKC111-151330-
/O.CON.KTSA.SV.W.0334.000000T0000Z-170615T1330Z/
Okmulgee OK-
759 AM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR CENTRAL OKMULGEE COUNTY...
At 759 AM CDT, severe thunderstorms were located along a line
extending from 5 miles northwest of Okmulgee State Park to near
Okmulgee to 3 miles north of Morris, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Okmulgee... Morris...
Beggs... Preston...
Okmulgee State Park... Eram...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3572 9591 3573 9578 3564 9571 3561 9571
3555 9593 3558 9616 3574 9618 3576 9610
TIME...MOT...LOC 1259Z 317DEG 12KT 3567 9612 3563 9599 3565 9584
HAIL...1.00IN
WIND...60MPH
$$205
WWUS54 KTSA 151311
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
811 AM CDT THU JUN 15 2017
OKC111-151330-
/O.CON.KTSA.SV.W.0334.000000T0000Z-170615T1330Z/
Okmulgee OK-
811 AM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR CENTRAL OKMULGEE COUNTY...
At 811 AM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Okmulgee State Park to near Okmulgee
to 2 miles northeast of Morris, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Okmulgee... Morris...
Okmulgee State Park... Eram...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3568 9592 3567 9573 3564 9571 3561 9571
3555 9593 3558 9616 3571 9612 3572 9603
TIME...MOT...LOC 1311Z 322DEG 12KT 3567 9609 3560 9597 3563 9581
HAIL...1.00IN
WIND...60MPH
$$222
WWUS54 KTSA 151317
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
817 AM CDT THU JUN 15 2017
OKC111-151330-
/O.CON.KTSA.SV.W.0334.000000T0000Z-170615T1330Z/
Okmulgee OK-
817 AM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR CENTRAL OKMULGEE COUNTY...
At 817 AM CDT, severe thunderstorms were located along a line
extending from near Okmulgee to 3 miles northeast of Morris, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Okmulgee... Morris...
Eram...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3564 9571 3561 9571 3555 9593 3556 9603
3562 9602 3564 9598
TIME...MOT...LOC 1317Z 288DEG 17KT 3560 9596 3563 9580
HAIL...1.00IN
WIND...60MPH
$$320
WWUS54 KTSA 151326
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
826 AM CDT THU JUN 15 2017
OKC111-151336-
/O.EXP.KTSA.SV.W.0334.000000T0000Z-170615T1330Z/
Okmulgee OK-
826 AM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKMULGEE COUNTY WILL
EXPIRE AT 830 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However small hail is still possible with
these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3564 9571 3561 9571 3555 9593 3556 9603
3562 9602 3564 9598
TIME...MOT...LOC 1326Z 318DEG 12KT 3558 9594 3561 9578
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:50 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 15, 5:50 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 550 AM CDT Thu Jun 15 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing convection across SW MO may continue to build southward with potential brief impacts at NW AR sites. Uncertainty increases regarding how far southward this convection will be maintained through the morning hours. Outside of this area VFR conditions will persist into the evening hours. There is higher chances for a larger storm complex late this evening and overnight with any aviation impacts most likely for NE OK and possibly far NW AR. && .PREV DISCUSSION... /Issued 359 AM CDT Thu Jun 15 2017/ DISCUSSION... Early morning water vapor imagery show a shortwave trough now entering western MN with the tail end of the impulse likely near SE Nebraska/north central KS. At the surface, the main synoptic boundary was located from northwest Oklahoma through northeast KS. Storms which formed across SE Kansas have merged with the MCS moving southeast from Kansas City and appear from long radar loops to be maintaining their westerly motion, and this suggests the bulk of this complex will remain northeast of our forecast area. We will maintain low end pops for far eastern OK/NW Arkansas just in case daytime storms can develop with residual outflow boundary. Otherwise, attention shifts to tonight and the evolution of the potential MCS. There is disagreement between the latest ECMWF and recent runs of the NAM. We prefer a blend of the NAM and 00z HRRRX. Airmass this afternoon will be weakly capped and will become very unstable with CAPE values exceeding 3000 j/kg. It will not take much to initiate storms, and it appears that there may be some mid level support /40-50kt mid level jet max entering northern CA/ arriving by mid day across central Kansas in addition to surface convergence along the existing boundary. Storms which form by mid afternoon are then likely to form a complex and move into northern portions of Oklahoma by early to mid evening. The instability will support strong to severe wind gusts as the main threat, with large hail also a concern. The mid level winds become more northwesterly with time, and a developing cold pool will support a southeast motion through Friday morning. Temperatures will recover on Friday into the 90s but likely be a bit cooler than today. Saturday looks very warm ahead of the cold front, which will arrive Sat night into Sunday. Thunderstorm chances increase late Saturday into Sunday associated with front which will bring temperatures back closer to seasonal normals to start the week. && .PRELIMINARY POINT TEMPS/POPS... TUL 96 70 93 77 / 20 60 10 10 FSM 95 72 95 75 / 20 50 20 0 MLC 94 71 93 75 / 20 50 10 0 BVO 94 68 92 73 / 20 60 10 20 FYV 90 67 88 70 / 30 50 20 10 BYV 88 67 88 71 / 30 50 20 10 MKO 94 69 90 75 / 20 50 10 10 MIO 93 66 91 74 / 20 60 20 10 F10 93 69 93 74 / 20 50 10 0 HHW 94 72 95 74 / 10 40 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...07
Hazardous weather outlook, Jun 15, 5:09 AM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 509 AM CDT Thu Jun 15 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 509 AM CDT Thu Jun 15 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...Primarily after 7 PM. AREA AT GREATEST RISK...Northeast Oklahoma. HEAVY RAIN. RISK...Limited. AREA...Primarily northeast Oklahoma. ONSET...Evening. DANGEROUS HEAT. RISK...Elevated. AREA...All eastern Oklahoma and west central Arkansas. ONSET...Afternoon. DISCUSSION... Scattered thunderstorms may continue through the morning hours across far eastern Oklahoma and western Arkansas. These storms will pose a limited potential for severe weather. Later this afternoon severe storms are expected to develop across central Kansas. These storms will increase in coverage and intensity through the evening hours and eventually merge into a large thunderstorm complex. While the exact path of the eventual storm complex is uncertain, portions of eastern Oklahoma and northwest Arkansas may be effected by its path and conditions will support damaging wind potential and locally large hail. Storms will continue into the early morning hours with a diminishing severe weather threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY and SATURDAY...Thunderstorm and Dangerous Heat Potential. SUNDAY...Thunderstorm Potential. MONDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms may be ongoing early Friday morning, and remaining outflow boundaries will also serve as a focus for thunderstorms later Friday. Thunderstorm chances will continue late Saturday into Sunday as a cold front moves through the region. Ahead of the cold cold front, heat index values will rise into the upper 90 to around 105 degree range both Friday and Saturday. Drink plenty of water if you plan to be outside. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Jun 15, 6:26 AM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Tulsa OK 626 AM CDT THU JUN 15 2017 OKZ059-060-064-066-151200- Tulsa OK-Okmulgee OK-Pawnee OK-Creek OK- 626 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CREEK...NORTHWESTERN OKMULGEE AND SOUTHWESTERN TULSA COUNTIES UNTIL 700 AM CDT... At 626 AM CDT, strong thunderstorms were located along a line extending from Mannford to 6 miles north of Bristow. Movement was east at 20 mph. Dime size hail and winds to 40 mph will be possible with these storms. Locations in or near the path include... Sand Springs... Sapulpa... Mannford... Kiefer... Mounds... Kellyville... Keystone State Park... This includes Interstate 44 between mile markers 192 and 217. LAT...LON 3611 9604 3574 9601 3586 9644 3620 9644 TIME...MOT...LOC 1126Z 276DEG 18KT 3613 9636 3593 9636
Special weather statement, Jun 15, 6:56 AM CDT, 50 minutes before
Special Weather Statement National Weather Service Tulsa OK 656 AM CDT THU JUN 15 2017 OKZ064-066-151230- Okmulgee OK-Creek OK- 656 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CREEK AND NORTHWESTERN OKMULGEE COUNTIES UNTIL 730 AM CDT... At 655 AM CDT, strong thunderstorms were located 5 miles northwest of Kellyville to 2 miles north of Slick. Movement was southeast at 20 mph. Dime size hail and winds to 40 mph will be possible with these storms. Locations in or near the path include... Sapulpa... Beggs... Kellyville... Slick... Okmulgee State Park... This includes Interstate 44 between mile markers 198 and 209. LAT...LON 3600 9611 3559 9607 3579 9628 3606 9636 TIME...MOT...LOC 1155Z 325DEG 19KT 3600 9627 3581 9625
Special weather statement, Jun 15, 7:31 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
731 AM CDT THU JUN 15 2017
OKZ066-151300-
Okmulgee OK-
731 AM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKMULGEE COUNTY UNTIL
800 AM CDT...
At 731 AM CDT, a strong thunderstorm was located 3 miles north of
Beggs, moving southeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Okmulgee... Beggs...
Bald Hill... Preston...
Okmulgee State Park... Liberty...
LAT...LON 3586 9610 3586 9597 3571 9574 3551 9606
3575 9620 3579 9619
TIME...MOT...LOC 1231Z 318DEG 24KT 3579 9607Special weather statement, Jun 15, 7:35 AM CDT, 11 minutes before
Special Weather Statement National Weather Service Tulsa OK 735 AM CDT THU JUN 15 2017 OKZ067-070-151300- Muskogee OK-Wagoner OK- 735 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAGONER AND NORTH CENTRAL MUSKOGEE COUNTIES UNTIL 800 AM CDT... At 735 AM CDT, a strong thunderstorm was located near Tullahassee, moving southeast at 20 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Muskogee... Porter... Taft... Tullahassee... Summit... LAT...LON 3580 9560 3590 9547 3577 9529 3567 9542 TIME...MOT...LOC 1235Z 312DEG 17KT 3582 9548
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:26 AM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Jun 15, 6:56 AM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Jun 15, 7:31 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Jun 15, 7:35 AM CDT | Special Weather Statement | TSA | Muskogee | 25 min |
| Jun 15, 8:23 AM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Jun 15, 9:01 AM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Jun 15, 9:12 AM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Jun 15, 9:17 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 13 min |
| Jun 15, 9:47 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.